MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10
Catalog Number 647205
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd facs¿ sample prep assistant iii erroneous results were obtained.No patient impact.The following information was provided by the initial reporter: customer reported the spa is not adding reagent to the sample tube.A full rack of samples was prepped, the first 12 looked and ran fine, but the remaining 28 did not have any reagents in them (erroneous results).They discarded the affected samples and prepped the primary samples again on another spa where they processed successfully.Samples were improperly prepared by the spa and when they were run on the cytometer they produced erroneous patient results, which were noticed by the lab technicians who discarded the samples and re-prepped new ones on another spa.
 
Additional Manufacturer Narrative
D2a: common device name: automated pipetting, diluting and specimen processing workstations for flow cytometric analysis.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary: based on the investigation results, the reported issue ¿the spa is not adding reagent to the sample tube¿ was confirmed.Investigation results that were performed on the indicated failure mode were the following: device history record (dhr) review and complaint history review.Spa sample preparation was not performing properly due to liquid level sensor unable to detect fluid.New tubes and samples were run with no errors.Liquid level sensor was replaced (customer supplied part) and passed a&p tests.Error appears to have been a cause of old test tubes being used and air in the line.No actual erroneous results were reported.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: d.4.Unique identifier (udi) #: (b)(4).Annex b, c, and d codes: b21, c21, d16.
 
Event or Problem Description

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key18961262
Report Number2916837-2024-00024
Device Sequence Number12739237
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public(01)00382906472052(11)120322
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer02/28/2024
09/04/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date08/27/2024
09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown